MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565040
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code (b)(4).Imdrf device code (b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that a wallflex enteral colonic stent was implanted in the proximal portion of the colon to treat a malignant tumor due to colonic cancer during a colonic stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not dilated prior to stent placement.During the procedure, the stent prematurely deployed.The patient underwent an additional colonoscopy in an attempt to remove the stent, however, it was not possible to retrieve the stent as it has already expanded, and retrieval may cause potential damage to the patient's mucosa and vascularized tumor.The stent remains implanted, and the procedure was completed with another wallflex enteral colonic stent.There were no patient complications reported as a result of this event.Note: no further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation on january 9, 2023, that a wallflex enteral colonic stent was implanted in the proximal portion of the colon to treat a malignant tumor due to colonic cancer during a colonic stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not dilated prior to stent placement.During the procedure, the stent prematurely deployed.The patient underwent an additional colonoscopy in an attempt to remove the stent, however, it was not possible to retrieve the stent as it has already expanded, and retrieval may cause potential damage to the patient's mucosa and vascularized tumor.The stent remains implanted, and the procedure was completed with another wallflex enteral colonic stent.There were no patient complications reported as a result of this event.The additional colonoscopy procedure was performed the next day, post stent deployment.During colonoscopy procedure, it was observed that the wallflex colonic stent had accommodated properly onto the colonic mucosa after it expanded.The stent was not removed, and the physician was comfortable leaving the stent in place.The additional colonoscopy was a scheduled procedure to check the status of the implanted wallflex colonic stent.Per the physician's assessment, the stent did not cause harm to the patient although it was not at the correct anatomical location because it prematurely deployed.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device code) have been updated with the additional information received on february 1, 2023, and february 14, 2023.Block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.Block h11: block e4 has been corrected.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16268534
Report Number3005099803-2023-00266
Device Sequence Number17743800
Product Code MQR
UDI-Device Identifier08714729456513
UDI-Public08714729456513
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM00565040
Device Catalogue Number6504
Device Lot Number0028775437
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown